MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STEM SIZE 7 STD; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STEM SIZE 7 STD; CEMENTLESS FEMORAL STEM
Catalog Number 01.18.137
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 06 october 2017 the medical affairs director performed a clinical evaluation and commented as follows: partial hip revision surgery (stem and head) occurred 7 years after primary total hip arthroplasty.According to the report, the reason for revision is stem aseptic loosening.The poor quality radiographic image provided doesn't allow an adequate clinical evaluation.Aseptic loosening is a possible, literature described mid-term adverse event following cementless tha and causes are often unknown.On the basis of available information, the reason of this event cannot be determined batch review performed on 17 october 2017.Lot 093017: (b)(4) items manufactured and released on 09 may 2010.Expiration date: 2015-01-31.No anomalies found related to the problem.To date, (b)(4) stems of this lot have been already sold and this is the second similar issue reported on the lot.On 19 october 2017 the r&d project manager performed a visual inspection of the retrieved items and commented as follows: the stem was analyzed: it was visible a surface without ha remained and the presence of fibrotic tissue on the body in the metaphyseal area.Moreover, great signs of removal were visible in the intradox and on the taper, the last ones occurred by the use of the stem extractor.Also signs on the neck were present.In the ceramic ball head there were a big sign, probably occurred during the extraction.All these signs show a demanding revision phase, apparently showing a good anchorage of the implant into the femur.From the received pieces it was not possible to determine the root cause of the event.
 
Event or Problem Description
Seven years after primary the surgeon detected stem loosening and revised the patient swapping successfully the stem and the liner.

Brand Name
AMISTEM H, HA COATED STEM SIZE 7 STD
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6964491
Report Number3005180920-2017-00595
Device Sequence Number11087017
Product Code LZO
UDI-Device Identifier07630030804137
UDI-Public07630030804137
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Catalogue Number01.18.137
Device Lot Number093017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2017
Initial Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR